Injection Sites/Medication Side Effects

by

Review of Mosby’s Pathology for Massage Therapists, 2nd edition, by Salvo and Anderson. Within the course of Dr. Johnson.

There were many aspects of Chapter 3 that will be key concerns for me as an Occupational Therapist; some which I had not considered previously. For instance, I had heard before that massaging the site of injection can increase the drug absorption at a rate which it is not supposed to be absorbed (and can even be dangerous to the patient). I did not, however, think about how as an Occupational Therapist I will be coming into contact with children/patients and even grabbing or holding the site of injection as part of therapy could increase absorption. I will have to be well aware of this as well as medications patients are taking. I realized while reading this chapter how crucial it is to ask patients this question. Potential side effects such as dizziness and neurological symptoms could affect which treatment or therapy will be most beneficial and comfortable for the patient.

Tags: , , ,

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s


%d bloggers like this: